Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 23, 2010, 4:38 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2010, 4:38 PM MDT (22:38 UTC)
- Expired
- Mar 23, 2010, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4673 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WWUS74 KMAF 232238 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 538 PM CDT TUE MAR 23 2010 ...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS... .THE APPROACH OF AN UPPER LEVEL TROUGH AND STRONG WINDS ALOFT HAVE RESULTED IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED. THESE WINDS ARE EXPECTED TO DECREASE THIS EVENING AS UPPER WINDS DECOUPLE. NMZ027-TXZ258-240200- /O.NEW.KMAF.HW.W.0015.100323T2238Z-100324T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 438 PM MDT TUE MAR 23 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAIN THROUGH EARLY EVENING. LOWER WIND SPEEDS ARE EXPECTED THE REMAINDER OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 23, 1:37 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Mar 23, 1:37 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT TUE MAR 23 2010
.DISCUSSION...
WINDS PICKING UP IN THE MOUNTAINS WITH GDP NEARING HIGH WIND
CRITERIA. EXPECT THEM TO REMAIN CLOSE TO THE 35/50 CRITERIA BUT
WILL NOT ISSUE A WARNING AS IT WILL BE TOO BORDERLINE. THE WINDS
WILL DIMINISH TONIGHT AHEAD OF A COLD FRONT EXPECTED TOMORROW
AFTERNOON...PROBABLY BEFORE PEAK HEATING IN SOUTHEASTERN NEW
MEXICO AND MOST OF THE PERMIAN BASIN CREATING A BIT OF A MAX TEMP
GRADIENT FROM NORTH TO SOUTH. A SPLIT NORTHERN/SOUTHERN STREAM
TROUGH COUPLET WILL MERGE OVER NORTHERN MEXICO AND THE
SOUTHWESTERN U.S. TONIGHT BUT THE MODELS HAVE BACKED OFF ON THE
STRENGTH OF THE SOUTHERN STREAM SYSTEM MERGING IT WITH THE
NORTHERN ONE AND LEAVING OUR CWA SOUTH OF THE BEST DYNAMICS.
THEREFORE LOWERED RAIN CHANCES ACROSS THE AREA WITH ANY SHOWERS
THAT DEVELOP BEING LIGHT.
AN UPPER RIDGE FOLLOWS THE TROUGH LATE IN THE WEEK BUT ANOTHER
UPSTREAM TROUGH WILL FLATTEN THE RIDGE PUTTING TEXAS AND NEW
MEXICO IN A ZONAL PATTERN. THIS WILL CAUSE TEMPS TO JUMP BACK UP
AS WELL AS INCREASE WINDS DURING THE FRIDAY-SATURDAY TIME FRAME.
THERE MAY BE SOME HIGH WINDS IN THE MOUNTAINS BUT IT IS TOO FAR
OUT TO ISSUE ANY PRODUCTS YET. THE TROUGH WILL DEEPEN AS IT MOVES
INTO THE CENTRAL PLAINS SENDING ANOTHER DECENT SHOT OF COLD AIR
SOUTHWARD OVER THE WEEKEND. THE UPPER PATTERN IS BECOMING MORE
PROGRESSIVE SO THE COLD AIR WILL NOT LAST WITH WARMER TEMPS
RETURNING EARLY NEXT WEEK.
HENNIG
.FIRE WEATHER...
THE RED FLAG WARNING IS VERIFYING IN THE MOUNTAINS BUT IS NOT
QUITE THERE IN THE EDDY COUNTY PLAINS. CONDITIONS WILL IMPROVE
TONIGHT WITH A COLD FRONT KEEPING FIRE WEATHER CONCERNS REDUCED
FOR A FEW DAYS. WINDS WILL INCREASE FRIDAY AND SATURDAY AND IT IS
LOOKING MORE LIKELY THAT ONE OR BOTH DAYS WILL MEET RED FLAG
CONDITIONS AND WILL BE THE PERIOD OF MOST CONCERN THIS FORECAST
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 47 68 38 66 / 0 20 30 0
CARLSBAD NM 46 67 31 70 / 10 20 10 0
DRYDEN TX 49 79 44 74 / 0 10 10 0
FORT STOCKTON TX 50 74 39 70 / 10 10 10 0
GUADALUPE PASS TX 42 61 34 63 / 10 10 10 0
HOBBS NM 45 62 29 63 / 10 20 20 0
MARFA TX 30 70 22 69 / 10 10 10 0
MIDLAND INTL AIRPORT TX 45 70 34 66 / 10 20 20 0
ODESSA TX 47 69 35 66 / 10 20 20 0
WINK TX 47 72 36 68 / 10 10 20 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
12/10Hazardous weather outlook, Mar 23, 12:45 PM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT TUE MAR 23 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CDT TUE MAR 23 2010 /1245 PM MDT TUE MAR 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY LOW RELATIVE HUMIDITY IS EXPECTED THROUGH EARLY THIS EVENING ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. IN ADDITION... BREEZY WEST WINDS IN EXCESS OF 20 MPH ARE LIKELY IN THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR WHERE A RED FLAG WARNING IS IN EFFECT THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL BE COMMON ACROSS SOUTHEAST NEW MEXICO AND EXTREME SOUTHWEST TEXAS WEST OF THE PECOS RIVER THROUGH THE REMAINDER OF THE WEEK. THESE LOW HUMIDITY VALUES WILL SPREAD EAST INTO THE PERMIAN BASIN THIS WEEKEND. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THIS SATURDAY ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:14 AM MDT | Red Flag Warning | MAF | 14 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.